Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Is it OK to give my daughter Eptoin syrup 5ml who has seizure

HI Doctor my daughter had first seizure . The only symptom we observed was her eyes went up. After that Doctor took her to Emergency ward and gave her oxygen and some injection. She started crying and so i believed she came conscious. After that Doctor was keep on treating her by sending us out. Finally Doctor said my daughter had 2 hours of continous fits. She too CT- Brain and EEg which were normal. She also suggested to give Eptoin syrup 5ml in the morning and in the evening. Is that good? Is this the right suggestion? Does Eptoin has side effects? I dont believe a baby can have 2 hours of continous fits if she is having consciousness. So please guide us.
Asked On : Mon, 7 Mar 2011
Answers:  3 Views:  560
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi Welcome to

Witnessing the seizures by a family member is utmost important to make the diagnosis. CT brain and EEG may be normal.

Doctor do treat seizures with Eption when they are having seizures (in hospital).

However, treating first episode of seizures is controversial. Some agree and some do not agree to treat. Risk of seizures is >50% in 2 yrs.

If there are no underlying causes, you can watch.

I also like to know the age of chil/baby who got seizures. If underer 21, phenytoin is not a good choice.

Adverse Drug Reactions:
"Hypersensitivity, lack of appetite, headache, dizziness, tremor, transient nervousness, insomnia, GI disturbances (e.g. nausea, vomiting, constipation), tenderness and hyperplasia of the gums, acne, hirsutism, coarsening of the facial features, rashes, osteomalacia. Phenytoin toxicity as manifested as a syndrome of cerebellar, vestibular, ocular effects, notably nystagmus, diplopia, slurred speech, and ataxia; also with mental confusion, dyskinesias, exacerbations of seizure frequency, hyperglycaemia. Solutions for inj may cause local irritation or phlebitis. Prolonged use may produce subtle effects on mental function and cognition, especially in children. Potentially Fatal: Toxic epidermal necrolysis, Stevens-Johnson syndrome." (

Regards Dr. Jagdish
Answered: Mon, 7 Mar 2011
I find this answer helpful
  User's Response
Hi Doctor,

Thanks for the reply. The baby age is 1 year 3 months. She was very active without cold and fever. While she wake after sleep she had shivering with no temperature.

When we took her to hospital in 10 minutes she got sudden fever and her eyes went up. After that Doctor started treating her in Emergency ward for 2 hours almost. But she was crying once in every 5 mins or 10 mins. So i dont believe 2 hours of continous fits( as doctor said) is not possible for my baby.

So please let me know im i correct and also can i continue to give Eptoin(4ml) for a month as Doctor said?

Answered: Mon, 7 Mar 2011
General & Family Physician Dr. Jagdish's  Response
Hi Welcome to

one month course of Eptoin does not hurt and indeed she does not need. But surely she does not need medication after one month because she has no neurological/developmental problems. Her seizures are febrile seizures.

Regards Dr. Jagdish
Answered: Tue, 8 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor